MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C1260
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing an embolization procedure in the left renal artery using ruby coils, a lantern delivery microcatheter (lantern), a non-penumbra catheter, and a sheath (6fr x 10cm).It was noted that the left renal artery was tortuous with steep angles.During the procedure, the physician advanced the catheter and lantern to the target location and placed ruby coils.The physician started packing another ruby coil but felt resistance.The physician tried to reposition the ruby coil, but the ruby coil unintentionally detached partially within the lantern and the target location.The catheter and lantern were removed from the patient.The physician attempted to snare the tail of the ruby coil, but the ruby coil started to unravel.Another physician used a new snare device but was only able to pull part of the ruby coil.The physician decided to leave the detached ruby coil in place.It was reported that the ruby coil was in the left renal artery with the tail end in the aorta.The procedure was completed at this point.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up mfr report: 1.Section b.Box 1.Adverse event and/or product problem.2.Section b.Box 2.Outcomes attributed to adverse event.3.Section h.Box 1.Type of reportable event.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22964262
Report Number3005168196-2025-00287
Device Sequence Number18429640
Product Code HCG
UDI-Device Identifier00814548019093
UDI-Public00814548019093
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C1260
Device Lot NumberF00015551
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale